It seems the increasing trend of snorting caffeine has since caused the FDA to issue a warning, this after an 18-year-old Ohio high school student, Logan Steiner who came to snort the good stuff just before his graduation and die.
Told Julie Weber of Missouri Poison Center at SSM Cardinal Glennon: ‘Excessive shaking can lead to a seizure. Or it has affects we don’t see. It causes a miss-beat of the heart and it can lead to death.’
The warning comes as more youth take to snorting caffeine powder in an effort to stay alert, lose weight and to party with.
Told Consumer advocate Jim O’Hara of the Center for Science in the Public: ‘The overuse and misuse of caffeine in the food supply is creating a wild-West marketplace, and it’s about time the sheriff noticed and did something.’
Experts have already been concerned about young people drinking too many energy drinks. The poison center has received 12 calls this year from people who’ve had too many energy drinks, some of them were vomiting, some were rushed to the hospital.
The F. D. A.’s warning comes as increasingly more of today’s youth perceive it as an acceptable stimulant.
Reiterated Julie Weber: ‘There`s absolutely no reason to have the powder caffeine on the internet, in the home. It`s just not necessary.’
To get a sense of the dosage, one teaspoon is said to equate to 25 cups of coffee, or 20 cans of soda and although the FDA suggests that consumers avoid buying and using caffeine powder, because it is classified as a supplement, it isn’t regulated by the government. Which is to say anyone who wants to go on the web and start hunting for caffeine powder can pretty much do so.
And for those of you gunho about learning how to snort cocaine powder, one can access youtube videos explaining and showing how to snort the good shit through rolled bills. Young adults are apparently using caffeine powder in the hopes of getting drunk faster and staying drunk longer.
And because you ought to know, what are the symptons of caffeine overdose:
- Rapid or erratic heartbeat
- Stupor or Disorientation